MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WallFlex Biliary PLUS RX Stent System; Stents, Drains And Dilators For The Biliary Ducts

BOSTON SCIENTIFIC CORPORATION WallFlex Biliary PLUS RX Stent System; Stents, Drains And Dilators For The Biliary Ducts
Model Number M00547540
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a150207 captures the reportable event of delivery system difficult to remove.Imdrf device code a0501 captures the reportable event of inner shaft/sheath detachment of device or device component.Imdrf impact code f2301 captures the reportable event of additional device required to remove the broken component of the catheter.Investigation summary: based on the available information, boston scientific concludes that the reported event of inner shaft/sheath detachment of component could be confirmed through review of the provided media evidence.The complaint device was not returned for evaluation as it was discarded; therefore, product analysis could not be performed.However, the documentation provided included images of the stent positioned within the anatomy of the patient and the stent after removal from the patient.Additionally, the image provided showed evidence of an inner sheath detachment.The investigation concluded the available information does not provide sufficient evidence to determine whether the confirmed inner shaft/sheath detachment was related to physician technique, procedural factors, device handling, or a potential device malfunction.For the reported event of delivery system difficult to remove, this event could not be confirmed, as the available media evidence did not provide sufficient information to evaluate device performance or substantiate the reported condition.Device history records review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: the complaint device was not returned for evaluation as it was discarded; therefore, product analysis could not be performed.However, the documentation provided included images of the stent and the inner sheath.Media inspection was performed on the provided photos, which it can be observed that the stent is positioned within the anatomy of the patient and also the stent after removal from the patient.Additionally, the photo provided evidence of an inner sheath detachment.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was attempted to be implanted to the bile duct to treat a tight stricture due to pancreatic head mass during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.The anatomy of the patient was torturous only in the proximal part and was not dilated prior to stent placement.During the procedure, resistance was encountered while advancing the catheter and deploying the stent before the stent was fully deployed.After the stent was fully deployed; the catheter became stuck on the stent as the physician began withdrawing the device from the scope.The technician attempted to re-sheath the catheter; however, this was unsuccessful.The catheter ultimately broke against the elevator, and the remaining plastic component was retrieved using biopsy forceps, which inadvertently pulled out the entire stent.The procedure was completed using a plastic stent.There are no patient complications reported as result of the procedure.

Brand Name
WallFlex Biliary PLUS RX Stent System
Common Device Name
Stents, Drains And Dilators For The Biliary Ducts
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key25829229
Report Number3005099803-2026-02829
Device Sequence Number9711632
Product Code FGE
UDI-Device Identifier00191506044527
UDI-Public(01)00191506044527(17)280106(10)38271912
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K242950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00547540
Device Catalogue NumberM00547540
Device Lot Number0038271912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2026
Supplement Date Received by Manufacturer09/08/2026
Initial Report FDA Received Date07/15/2026
Supplement Report FDA Received Date10/01/2026
Date Device Manufactured01/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown